I found some interesting articles about ACE inhibitors causing creatinine levels to rise! In fact, it seems very common and almost expected. Has any of your doctors ever mentioned this? I wonder if they take this into consideration when looking at creatinine results? I read that a 20% increase in creatinine in a patient that uses ACEi is not at all rare and is nothing to be concerned about unless the levels rise to 30%. However, this could change peoples eGFR tremendously! My creatinine levels have always been around 1.1. My most recent labs it was 1.3 which put my eGFR at 65. But nowadays I take a maxx sode of Enalapil. Lets say it increased my creatinine by 20% that would put my level at 1.32 when in fact it's really only 1.1 still. That would increase my eGFR from 65 to a very acceptable 79? Even if the increase was only 10% that would put my creatinine levels at 1.21 with a eGFR of 71.
Sorry to babble. I just found this interesting. Oh, and apparently if ACEi cause creatinine to elevate, they stay elevated untill the drug is stopped. They should become stable however, and not rise much thereafter. I figured when I read this stuff that once the body got used to the ACE the creatinine levels would return to normal, but apparently not.